Mississippi, 2007

Damaging Winds in Mississippi, June 18, 2007

June 18, 2007 · NWS MEG · 7 events in 6 counties and zones

Afternoon and evening showers and thunderstorms developed over North Mississippi on June 18, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$69,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Afternoon and evening showers and thunderstorms developed over North Mississippi on June 18, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 1:50 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 18, 1:50 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT MON JUN 18 2007

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE FIRED THIS AFTERNOON
ACROSS THE MID SOUTH. PW VALUES WILL APPROACH OR EXCEED TWO INCHES
THROUGH TUESDAY ACROSS ALL OR PORTIONS OF THE REGION...WHICH WILL
ALLOW FOR LOCALLY HEAVY RAIN NEAR SOME THUNDERSTORMS. DRIER AIR
WILL FILTER INTO THE AREA FROM NORTHWEST TO SOUTHEAST DURING
TUESDAY AS AN UPPER LEVEL TROUGH HEADS TOWARD THE SOUTHEAST U.S.
COAST. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE ALONG THE
BOUNDARY BETWEEN AIR MASSES. EVENT QPF ACCUMULATIONS WILL AVERAGE
BETWEEN 0.25 AND 0.50 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF
ONE INCH.

DRY AND HOT WEATHER RETURNS ON WEDNESDAY AS HIGH PRESSURE ALOFT
BUILDS IN FROM THE WEST. BY THIS WEEKEND...A CLASSIC MID SUMMER
H5 PATTERN SETS UP WITH THE JET STREAM ALONG THE CANADIAN BORDER
WITH HIGH PRESSURE ALOFT FROM COAST TO COAST. HIGH TEMPERATURES
WILL CLIMB INTO THE MID TO PERHAPS UPPER 90S FRIDAY AND PERSIST
INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  88  72  92 /  60  50  10  10
MKL  71  87  64  91 /  60  50  10  10
JBR  71  91  67  91 /  60  30  10  10
TUP  71  86  69  93 /  50  70  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

OKULSKI
Hazardous weather outlook, Jun 18, 12:03 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CDT MON JUN 18 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
103 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 40
MPH...LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE
THROUGH 9 PM CDT ACROSS THE ENTIRE MIDSOUTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 50 MPH AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE BETWEEN 11 AM AND 6 PM CDT
TUESDAY SOUTH OF INTERSTATE 40.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OKULSKI

The radar

The Memphis radar (KNQA), 171 km away, was scanning. The volume nearest the first event began at 20:52 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tallahatchie

When
June 18, 2:52 PM CST to 2:57 PM CST
Where
Tallahatchie County, 7 mi SW of Webb
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.878, -90.436

Straight line winds knocked down 10 trees, 7 miles southwest of Webb. One tree fell on a home causing significant structural damage. A pump house located behind the home and a free-standing carport beside the home were completely destroyed. The metal roofs of two grain storage bins, 200 yards away from the home were ripped off. In addition, power lines and a few other trees were knocked down throughout the county.

Thunderstorm Wind, Lafayette

When
June 18, 4:20 PM CST to 4:45 PM CST
Where
Lafayette County, 5 mi NW of Oxford to 1 mi S of Lafayette Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
34.421, -89.582

Straight line winds knocked trees and power lines down from 5 miles northwest of Oxford to around Lafayette Springs.

Thunderstorm Wind, Union

When
June 18, 4:45 PM CST to 4:50 PM CST
Where
Union County, Etta to Pinedale
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Post Office
Coordinates
34.470, -89.200

Straight line winds knocked down a few trees between Etta and Pinedale.

Thunderstorm Wind, Pontotoc

When
June 18, 5:00 PM CST to 5:20 PM CST
Where
Pontotoc County, 2 mi N of Toccopola to 1 mi W of Pontotoc
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
34.299, -89.230

Straight line winds knocked down some trees between Thaxton and Toccopola. Also in Toccopola, a shed was blown down and a gas tank overturned. Several homes also lost shingles. One home had carport and porch damage. In Buchannan, trees fell on a few homes in a subdivision. In addition, some trees fell, 1 mile west of Pontotoc.

Thunderstorm Wind, Calhoun

When
June 18, 5:22 PM CST to 5:25 PM CST
Where
Calhoun County, 2 mi S of Sabougla
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.741, -89.470

Numerous trees and power lines were knocked down from straight line winds, 3 miles south of Sabougla. Some of the trees fell on houses.

Thunderstorm Wind, Calhoun

When
June 18, 5:40 PM CST to 5:45 PM CST
Where
Calhoun County, 2 mi E of Sabougla to 4 mi E of Sabougla
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
33.770, -89.435

Straight line winds blew trees down on Highway 8.

Thunderstorm Wind, Monroe

When
June 18, 6:27 PM CST to 6:32 PM CST
Where
Monroe County, Hatley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.980, -88.370

Straight line winds blew a few trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41226, 41229, 41231, 41247, 41253, 41257, 41259.